MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MENISCAL STITCHER STR REPL (PKG 1); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. MENISCAL STITCHER STR REPL (PKG 1); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 72202868
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 08/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Hrishikesh pande, prashant pratim padhi, m.Bhattacharya, functional outcome of arthroscopic repair of bucket handle and longitudinal medial meniscal tears in a military population by inside out and outside in technique: a prospective observational study., journal of arthroscopy and joint surgery, volume 7, issue 3, 2020,pages 137-144,issn 2214-9635, doi:10.1016/j.Jajs.2020.07.003.
 
Event or Problem Description
It was reported that on literature review "functional outcome of arthroscopic repair of bucket handle and longitudinal medial meniscal tears in a military population by inside out and outside in technique: a prospective observational study", after using a meniscal stitcher set smith&nephew device, 4 patients experienced superficial surgical site infection, it was treated with antibiotics.No further information is available.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided, and thus, a manufacturing record review could not be conducted.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
MENISCAL STITCHER STR REPL (PKG 1)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12465650
Report Number1219602-2021-01965
Device Sequence Number17356823
Product Code LXH
UDI-Device Identifier00885554000245
UDI-Public00885554000245
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K834370
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72202868
Device Catalogue Number72202868
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;